MAUDE Adverse Event Report: HILL-ROM SINGAPORE ASSY,CONTROLLER,VITAL COUGH; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT

HILL-ROM SINGAPORE ASSY,CONTROLLER,VITAL COUGH; DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Model Number M06563
Medical Device Problem Codes Circuit Failure (1089); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The return of the device and inspection is still in process.The investigation is ongoing, however if any additional relevant information is identified following completion of the investigation, the additional relevant information will be submitted in a supplemental report.
 
Event or Problem Description
Baxter received a report from a customer stating the device sparked at point of power cord and device connection.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint #(b)(4).
 
Event or Problem Description
Baxter received a report from a customer stating the device sparked at point of power cord and device connection and blew home breaker twice.There was no patient/user injury reported.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
During inspection of the device analyzed by st.Paul engineering team.It was found the power cord returned with device did not have any visual indication of sparking.There were no exposed copper was visible.The power inlet filter blades had no visual indications of a spark.Visual inspection of the fuse cartridge did not reveal any damage.Device was opened for visual inspection.The power entry module harness's brown (live) wire had nicked insulation, the conductor was visible, and nearby insulation was discolored.The brown and blue wires were near the blower, which had a nearby surface with a burr on it.The brown wire may have contacted the burr, causing the nick in the brown wire's insulation.The fuse cartridge was installed in a known-good device and the device would not power on, confirming that the fuses had blown in the returned device.Discoloration was also seen on the blue wire's insulation nearest to the brown wire's damage.No nicks or conductors were visible in the blue wire.Issue confirmed, but it was inside the device, not at the power cord's connection point to the device as alleged.Reports of thermal/electrical damage to an internal component do not represent a hazardous situation to the end user as the device is not intended to be held by the end user and therefore decreases the likelihood of severe injury or death to negligible.After consideration for potential harms and worst-case scenarios, no serious adverse health consequence would occur from this issue.

Brand Name
ASSY,CONTROLLER,VITAL COUGH
Common Device Name
DEVICE, POSITIVE PRESSURE BREATHING, INTERMITTENT
Manufacturer (Section D)
HILL-ROM SINGAPORE
1 yishun avenue 7
singapore, north east 76892 3
SN  768923
Manufacturer Contact
maritza valencia
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key19248882
Report Number3008145987-2024-00012
Device Sequence Number6438404
Product Code NHJ
UDI-Device Identifier00887761997318
UDI-Public00887761997318
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberM06563
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer04/08/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown